Hepatotoxicity of chemotherapy.

@article{Sachs2002HepatotoxicityOC,
  title={Hepatotoxicity of chemotherapy.},
  author={Bradley A. Sachs and Syed Raza Haider and Ramachandran Balaraman and Nasir Shahab and Michael C. Perry},
  journal={Expert opinion on drug safety},
  year={2002},
  volume={1 4},
  pages={
          339-53
        }
}
The selection of a chemotherapeutic regimen for the oncology patient is based on a thorough assessment of potential hazards relating to the patient's clinical condition and the toxicities of chemotherapy. Liver function abnormalities are commonly seen in this patient population and deducing their aetiology may be difficult. Immunosuppression, paraneoplastic phenomena, infectious disease, metastases and polypharmacy may all confound the clinical picture. While criteria for standardising liver… 

Tables from this paper

Hepatotoxicity of chemotherapy

TLDR
A comprehensive understanding of hepatotoxic manifestations for the most common chemotherapeutic agents is essential because dose modifications often rely on empirical clinical judgement.

Hepatotoxicity of chemotherapy.

TLDR
The hepatic toxicity of chemotherapeutic agents is reviewed, and dose modifications based upon liver function abnormalities are suggested, with emphasis on agents known to be hepatotoxic, and those agents with hepatic metabolism.

Cancer chemotherapy I: hepatocellular injury.

An approach to chemotherapy-associated toxicity.

Chemotherapy-induced hepatotoxicity.

The Liver in Oncology.

The use of SAMe in chemotherapy-induced liver injury.

Stanford V Regimen for Hodgkin Lymphoma

TLDR
Various issues related to preparation, dispensing, and administration of antineoplastic therapy, and the agents, both commercially available and investigational, used to treat malignant diseases are reviewed.

BEACOPP(escalated) Regimen for Hodgkin Lymphoma

TLDR
This column reviews various issues related to preparing, dispensing, and administering antineoplastic therapy and to the agents, commercially available and investigational, used to treat malignant diseases.

Hepatotoxicity Assement in Breast Cancer patients receiving Doxorubicin Chemotherapy

TLDR
There exist a strong correlation between the use of Inj.
...

References

SHOWING 1-10 OF 229 REFERENCES

Chemotherapeutic agents and hepatotoxicity.

  • M. Perry
  • Medicine, Biology
    Seminars in oncology
  • 1992
TLDR
Baseline evaluation of patients about to undergo chemotherapy should always include liver function tests, and when clinically indicated, hepatic imaging, and the increased use of high-dose regimens with autologous bone marrow or stem-cell support has complicated the picture by revealing toxicities at very high doses that are not observed with conventional doses.

A clinical review of bleomycin—a new antineoplastic agent

TLDR
In conclusion, bleomycin appeared to be useful in the treatment of patients with specific tumors refractory to standard treatment and/or whose bone marrow status precluded the use of conventional chemotherapy.

Hepatic toxicity of low doses of mithramycin in hypercalcemia.

TLDR
Mild, reversible hepatic dysfunction appears to be a more common sequela of mithramycin administration than has previously been recognized.

The Effects of Impaired Liver Function on the Elimination of Antineoplastic Agents

OBJECTIVE: To critically review available data on the disposition of cancer chemotherapy in patients with hepatic dysfunction, and to derive at dose recommendation. DATA SOURCES: All published

Etoposide-induced hepatic injury: a potential complication of high-dose therapy.

Two cases of toxic hepatitis developing in patients receiving high-dose etoposide (VP-16-213) for refractory germinal neoplasms are described. Each patient received a total cumulative dose of at

Hepatotoxicity in patients treated according to the nephroblastoma trial and study SIOP-9/GPOH.

TLDR
To diminish the hepatotoxicity of WT treatment, AMD dose intensity should be reduced (below 10 microgram/kg per week), especially in smaller children or when the liver is irradiated.

Cyclophosphamide-induced liver necrosis: a possible interaction with azathioprine.

TLDR
An apparent interaction of cyclophosphamide with azathioprine to cause liver cell necrosis has important implications for the treatment of patients with vasculitis and related disorders.

Liver irradiation in children: acute changes with transient leukopenia and thrombocytopenia.

TLDR
It is suggested that irradiation of the liver, especially in patients who receive chemotherapeutic agents which may require liver for detoxification or excretion, be very carefully administered, even at a minimal dose.
...